MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337654
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our reference number: (b)(4).
 
Event or Problem Description
It was reported that, during an unknown procedure, surgeon attempted to insert a 32mm id 54mm od liner but found the liner did not engage at all with the cup.Procedure was completed with a 36mm id 54 od liner and this engaged with the shell without any issues or concerns.There was no delay or further complications.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection was completed but could not confirm the state failure.There are gouges and minor damage to the liner.A dimensional analysis could not be completed due to damage to the liner from attempting to insert in into the shell.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11325728
Report Number1020279-2021-01182
Device Sequence Number11793683
Product Code JDI
UDI-Device Identifier03596010598509
UDI-Public03596010598509
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71337654
Device Catalogue Number71337654
Device Lot Number19CM23823
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/16/2021
07/01/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/16/2021
07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;